Nihon Toseki Igakkai Zasshi
Online ISSN : 1883-082X
Print ISSN : 1340-3451
ISSN-L : 1340-3451
Volume 54 , Issue 7
Showing 1-8 articles out of 8 articles from the selected issue
  • Hajime Inamoto, Manabu Kato
    2021 Volume 54 Issue 7 Pages 337-351
    Published: 2021
    Released: July 28, 2021
    JOURNALS FREE ACCESS

    Deficiencies of water‒soluble vitamins are common in dialysis patients due to dietary restrictions, vitamin losses during dialysis, changes in metabolism and drug‒nutrient interactions. Recommended daily allowances of water‒soluble vitamins for dialysis patients are much higher than those for healthy people. Supplementations of water‒soluble vitamins are needed to improve the prognosis with minimal risk. We should prepare guidelines for water‒soluble vitamin supplementations for dialysis patients in Japan. In addition, new medication containing water‒soluble vitamins in recommended daily allowances should be developed.

    Download PDF (1649K)
  • Kento Hoshino, Tsugumi Fukunaga, Ai Ueki, Yota Kobayashi, Shun Tsugawa ...
    2021 Volume 54 Issue 7 Pages 353-359
    Published: 2021
    Released: July 28, 2021
    JOURNALS FREE ACCESS

    A 54‒year‒old male visited a hospital with lower back pain in August 2019 and was hospitalized with a diagnosis of osteomyelitis due to gangrene in the amputation stump of his left toe. He was transferred to our hospital on the 10th hospital day because the gangrene worsened, and his left lower thigh was amputated. Serratia marcescens was cultured from his wound. He presented with nephrotic syndrome involving renal dysfunction, hematuria, hypocomplementemia, and a high anti‒streptolysin O antibody titer. A histological examination of a renal biopsy showed endocapillary proliferative glomerulonephritis, and immunofluorescence analysis revealed that the glomeruli were predominantly IgA‒positive. Therefore, we diagnosed IgA‒dominant infection‒related glomerulonephritis (IgA‒IRGN). Hemodialysis was started on the 39th hospital day, when symptoms of uremia were observed, and vancomycin and ceftriaxone were administered for persistent vertebral osteomyelitis, which was revealed by computed tomography performed on admission. Hemodialysis was discontinued on the 61st hospital day because the patient’s renal function gradually improved. After the hemodialysis was discontinued, no deterioration of his renal function was observed, and he was discharged on the 133rd hospital day. Steroids have not been shown to be effective against IgA‒IRGN, and it is important to select appropriate antibiotics if such infections persist.

    Download PDF (2650K)
  • Kyotaro Fukuta, Keito Shiozaki, Rie Yamamura, Emiko Nakataki, Ryoichi ...
    2021 Volume 54 Issue 7 Pages 361-367
    Published: 2021
    Released: July 28, 2021
    JOURNALS FREE ACCESS

    A 78‒year‒old female patient had been undergoing hemodialysis for 18 years. She had a history of right pyonephrosis 4 years ago, which had been relieved by conservative treatment with 0.5 g/day meropenem (MEPM) for 10 days at our hospital. However, she was hospitalized due to the recurrence of right pyonephrosis in year X. Conservative treatment with 0.5 g/day MEPM was started. After admission, the indications of inflammation in her laboratory data improved, but on the 11th day of the illness, erythema with pruritus appeared around her eyes. On the 13th day of the illness, the erythema rapidly spread to her trunk, so she was referred to a dermatologist. She was diagnosed with drug eruptions due to MEPM. The MEPM was discontinued, and anti‒allergic drugs were started. However, on the 15th day of the illness, the eruptions worsened rapidly, and erosive lesions and blisters appeared all over her body. As a result, she was diagnosed with toxic epidermal necrolysis (TEN). Steroid pulse therapy was administered, but epidermal necrosis was observed all over her body. On the 19th day of the illness, hemodialysis became difficult, and she died on the 21st day. TEN is a very rare, but severe, drug eruption with a mortality rate of about 30% and has a poor prognosis when it occurs in hemodialysis patients.

    Download PDF (1914K)
  • Yoshiaki Ito, Akihiro Fujiwara, Toshiyuki Tanaka, Atsuo Adachi
    2021 Volume 54 Issue 7 Pages 369-374
    Published: 2021
    Released: July 28, 2021
    JOURNALS FREE ACCESS

    One of the causes of arteriovenous fistula stenosis is intimal hyperplasia. Intimal hyperplasia has been attributed to turbulent flow. It has not been determined whether the outer diameter of venous dialysis needles affects the risk of intimal hyperplasia in dialysis patients. The patient was diagnosed with intimal hyperplasia in the upper arm, away from the venous return site, and vascular access intervention therapy (VAIVT) was performed frequently. Since the associated stenosis was located away from the venous return site, we suspected that it had been caused by turbulent flow from the venous dialysis needle. Therefore, we subsequently performed hemodialysis using a venous needle with a larger outer diameter in order to reduce turbulent flow. As a result, we were able to suppress the progression of the intimal hyperplasia‒induced vascular stenosis and prolong the interval between each round of VAIVT. Using venous needles with larger outer diameters for dialysis may be an effective way of suppressing intimal hyperplasia‒induced stenosis of the upper arm at locations away from the venous return site.

    Download PDF (5306K)
  • Hiroshi Nobuta, Ken Kitamura, Eri Oi, Toshiki Nishio
    2021 Volume 54 Issue 7 Pages 375-379
    Published: 2021
    Released: July 28, 2021
    JOURNALS FREE ACCESS

    Case 1 was a 78‒year‒old male with a chief complaint of vertigo. Laboratory data revealed severe renal dysfunction. After admission, he developed incoherent speech and agitation. Case 2 was a 72‒year‒old female who presented with bilateral lower extremity weakness and dysarthria. Her data indicated renal dysfunction, as in Case 1. Neither patient had a history of kidney dysfunction. A few days before hospitalization, they were both prescribed valacyclovir 3,000 mg and non‒steroidal anti‒inflammatory drugs (NSAIDs). Brain CT and MRI revealed no apparent intracranial lesions in either patient. Based on these data, acyclovir‒induced encephalopathy was suspected. Although this drug was discontinued and intravenous fluids were administered, improvements were not seen. In both cases, 2 days after admission, hemodialysis was initiated. The renal function improved, neurological symptoms disappeared, and dialysis was discontinued. Valacyclovir may induce nephropathy or encephalopathy in the elderly with a normal renal function.

    Download PDF (731K)
  • Kentaro Imai, Naoya Sugiyama, Yoshimichi Urahama, Atsushi Tashiro, Tak ...
    2021 Volume 54 Issue 7 Pages 381-386
    Published: 2021
    Released: July 28, 2021
    JOURNALS FREE ACCESS

    A 35‒year‒old male developed epigastric pain from the day before admission. Since the pain tended to worsen, he visited our emergency outpatient department. Abdominal CT showed peripancreatic fat stranding and he was hospitalized for acute pancreatitis. On admission, his Japanese pancreatitis prognosis criteria score was 0, and his acute pancreatitis grade on computed tomography was 1. However, his serum triglyceride (TG) level was very high (11,374 mg/dL), and he also had acute kidney injury (Cre 1.66 mg/dL). Overall, we judged that the risk of deterioration of his acute pancreatitis was high, and performed double filtration plasmapheresis (DFPP) for 2 days to remove TG in addition to general treatments for acute pancreatitis. These treatments reduced the serum TG level rapidly and the severity of the pancreatitis. It has been reported that plasmapheresis rapidly lowers serum TG levels in patient with acute pancreatitis with hypertriglyceridemia. As its disadvantages including infections associated with mass transfusion, electrolyte abnormalities, and cost problems have been mentioned, by substituting DFPP with albumin solution replacement, it is possible to improve the pathological condition while avoiding these disadvantages.

    Download PDF (1097K)
Letter to editor
feedback
Top